| Model Number |
434895 |
| Medical Device Problem Codes |
Device Dislodged or Dislocated (2923); Activation Failure (3270)
| Health Effect - Clinical Codes |
Cardiac Arrest (1762); Cardiogenic Shock (2262)
| Date of Event |
11/08/2022
Type of Reportable Event
Death
Event or Problem Description
A perforation was observed after deployment of two competitors stents.The pk papyrus covered stent system was inserted.Deployment was not possible due to highly calcified lesions.The entire unit was pulled out, and stent came off the balloon.The stent could not be retrieved.Patient went into cardiopulmonary arrest as a result of the perforation and cardiogenic shock.
Additional Manufacturer Narrative
The affected pk papyrus stent system was not returned to biotronik and could therefore not be subjected to a technical investigation.Images of the case such as angiographies could also not be obtained.The provided clinical information (pk papyrus device registration form) and the product release documentation was reviewed to establish whether a device deficiency contributed to this event.Review of the product release documentation confirmed that the device was manufactured according to specifications and fulfilled all the requirements of in-process and final inspection.Based on the provided documentation and the conducted review no manufacturing related root cause could be identified.Pk papyrus is indicated for the treatment of acute perforations of native coronary arteries and coronary bypass grafts in vessels 2.5 to 5.0 mm in diameter.As such, this device is typically used in emergent response to a life-threatening adverse procedural event unrelated to use of the pk papyrus.